If you have been taking alot of pain relievers throughout the week then it may be a rebound headache. Sometimes when I have a headache that lasts that long, I go to the chiropractor for an adjustment and it usually helps.
Here's some info about rebound headaches. I hope you feel better soon.
When the occasional headache strikes, most of us head for the medicine cabinet or local pharmacy and take an over-the-counter pain medication, such as acetaminophen (Tylenol), ibuprofen (Motrin), aspirin, or pain-relieving drugs containing caffeine. A rebound headache may be the outcome if these medications aren't taken as directed.
While over-the-counter pain-relievers are helpful in improving headache pain, they must be taken with caution because they could actually make your headaches worse if they aren't taken correctly. The overuse or misuse of pain relievers -- exceeding labeling instructions (such as taking the drug three or more days per week) or not following your doctor's advice -- can cause you to "rebound" into another headache.
When the pain medication wears off, you may experience a withdrawal reaction, prompting you to take more medication, which only leads to another headache and the desire to take more medication. And so the cycle continues until you start to suffer from chronic daily headaches with more severe headache pain and more frequent headaches.
Pain reliever overuse appears to interfere with the brain centers that regulate the flow of pain messages to the nerves, worsening headache pain.
This rebound syndrome is especially dangerous if your medication contains caffeine, which is often included in many pain relievers to speed up the action of the other ingredients. While it can be beneficial, caffeine in medications, combined with consuming caffeine (coffee, tea, soft drinks or chocolate) from other sources, makes you more vulnerable to a rebound headache.
In addition to the rebound headache, over-use of pain relievers can lead to addiction, more intense pain when the medication wears off, and possible serious